Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Pregnant, having brown discharge, prescribed Utrogestan 100mg. Safe?

hi, im 5 weeks pregnant and have had a brown discharge for 4 days now. its not heavy but its there. i wait to my doctor last night and he prescribed Utrogestan 100mg to take twicw a day. I have seen onb google not to take if you are pregnant. now im not sure what to do?
Asked On : Mon, 12 Mar 2012
Answers:  1 Views:  552
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
May 2013
in early weeks of pregnancy brownish discharge or little spotting can be seen because of many reasons among them serious one is impending miscarriage,
for that as one of the preventive measures your doctor might have prescribed utrogestan, which is a synthetic progesterone.
this is considered as category B drug in pregnancy, means animal studies showed no adverse effects but sufficient studies lacking in animals and humans,
as such in general practice these will be prescribed usually.
so after discussing with your doctor if he says that benefits over weigh the risks then you can use those tablets.
take care.
Answered: Thu, 21 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor